Hail, Prowers
- When
- July 18, 5:52 PM MST to 5:57 PM MST
- Where
- Prowers County, 3.42 mi NE of Lamar
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.110, -102.570
A strong storm produced hail up to the size of pennies northeast of Lamar in Prowers County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A strong storm produced hail up to the size of pennies northeast of Lamar in Prowers County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 18, 5:31 PM MST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 631 PM MDT SAT JUL 18 2015 .UPDATE... ISSUED AT 626 PM MDT SAT JUL 18 2015 UPDATED GRIDS MAINLY FOR POPS TONIGHT AND TOMORROW MORNING. BASED ON OBS AND LATEST HIGH RES MODEL RUNS...WILL SEE ANOTHER ROUND OF SHOWERS AND STORMS THIS EVENING...ESPECIALLY IN THE 04Z TO 10Z TIME RANGE. LOOKS LIKE BEST COVERAGE WILL BE OVER THE WESTERN ZONES AND AREAS NORTH OF HGWY 160...ESPECIALLY THE NRN I-25 CORRIDOR...SO HAVE INCREASED POPS TO CHANCE RANGE OVER EL PASO COUNTY. ACTIVITY SHOULD DIE OUT EARLY SUN MORNING...SETTING THE STAGE FOR A DAY OF ACTIVE WX ON SUNDAY. ROSE && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 310 PM MDT SAT JUL 18 2015 ...A WET DAY LIKELY TOMORROW AFTERNOON... CURRENTLY... TWO DISTURBANCES OF NOTE...THE FIRST WAS MOVING OVER THE CENTRAL PART OF COLORADO. A BROAD LINE OF SHOWERS AND THUNDERSTORMS EXTENDED NNE-SSW WITH THIS DISTURBANCE AND WAS LOCATED OVER THE CENTRAL PART OF THE STATE. THE 2ND DISTURBANCE WAS OVER SOUTHERN CALIF/LAS VEGAS REGION. QUITE A BIT OF CONVECTION WAS ASSOCIATED WITH THIS 2ND DISTURBANCE. REST OF TODAY AND TONIGHT... COULD SEE 2 MCS'S DEVELOP LATE THIS AFTERNOON/EVENING. THE FIRST WILL BE OVER NE CO AND THE 2ND COULD BE FARTHER SOUTH OVER SE COLORADO. ALTHOUGH BEST FORCING IS LIFTING OFF NORTHEAST TOWARDS NE CO...THE BETTER INSTABILITY IS LOCATED OVER SE COLO. NEW 18Z NAM IS CATCHING ON TO THIS POSSIBILITY. HRRR ALSO SHOWS MODEST TO STRONGER CONVECTION EXTENDING N-S ALONG THE HI PLAINS LATER THIS EVENING. 12 GFS WAS NOT SHOWING MUCH OF ANYTHING OVER THE HI PLAINS ADJ TO COLO LATER THIS EVENING. ATTM...I HAVE HI ISOLD POPS ALONG MOST OF THE I- 25 CORRIDOR BECOMING SCTD POPS OVER THE FAR EASTERN PLAINS LATER THIS EVENING. PRECIP WILL LIKELY LINGER INTO THE EARLY MORNING HOURS ALL AREAS GIVEN THE MOISTURE PLUME OVER THE REGION...AND HAVE KEPT LOW POPS MOST AREAS. WE COULD STILL SEE A FEW MARGINAL SEVERE STORMS TODAY ACROSS THE REGION...ESPECIALLY EL PASO AND THE FAR E PLAINS. TOMORROW... QUITE A BIT OF CLOUDS WILL LIKELY BE OVER THE REGION TOMORROW MORNING. GUIDANCE IS NOT SHOWING ANY LOW CIGS GIVEN THE WIND FLOW...BUT IF THE MCS'S BECOME QUITE STRONG THEN SOME LOW STRATUS COULD DEVELOP OVER THE REGION EARLY TOMORROW. TOMORROW THE GUIDANCE IS RATHER HIGH WITH POPS MOVING OVER THE REGION...AND GIVEN THE WELL DEFINED DISTURBANCE OVER THE CALIF REGION...THESE VALUES ARE WARRANTED. PRECIP SHOULD DEVELOP RATHER EARLY IN THE MTNS AND MOVE EASTWARD W/TIME. I PAINTED HIGH SCTD/LIKELY POPS OVER THE MTNS...ESPECIALLY THE CONTDVD. FLASH FLOODING OVER THE HI TRRN COULD OCCUR...BUT WILL DEFER TO LATER SHIFTS TO ISSUE ANY HILITES. FOR THE PLAINS...ALTHOUGH ALL GUIDANCE BLOWS UP CONVECTION OVER THE HI PLAINS TOMORROW...THEY ARE HAVING A PROBLEM WITH LOCATION. EC HAS THE MCS BLOWING UP RELATIVELY EARLY OVER EAST CENTRAL CO...THE NAM APPEARS TO ONCE AGAIN DEVELOP A COUPLE OF MCS'S OVER THE HI PLAINS WHILE THE GFS IS OVER NE COLORADO. WPC HAS THE BULLSEYE OVER EC COLO. FOR NOW PAINTED SCTD POPS OVER THE PLAINS BY LATE AFTERNOON TOMORROW. WE WILL ALSO LIKELY SEE SOME HEAVY RAIN LATE TOMORROW AFTERNOON OVER THE LOWER ELEVATIONS AND HAVE PAINTED MDT RAIN IN THE NDFD. STRONG TO MARGINALLY SVR STORMS WILL ONCE AGAIN BE POSSIBLE TOMORROW AFTERNOON ACROSS THE REGION. \/HODANISH .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 310 PM MDT SAT JUL 18 2015 LITTLE CHANGE TO THE EXPECTED WEATHER TREND THROUGH THE EXTENDED...WITH A SLIGHTLY SLOWER PROGRESSION OF THE REMNANTS OF TROPICAL STORM DOLORES. SUNDAY NIGHT THROUGH TUESDAY...THE FLAT UPPER RIDGE WILL REMAIN LOCKED OVER THE SOUTHERN U.S. THROUGH THE EXTENDED PERIOD...BUT A COUPLE OF DISTURBANCES WILL KEEP THE PATTERN ACTIVE THROUGH TUE. FIRST...AN UPPER SHORTWAVE WILL CROSS MT AND WY SUN EVE...PUSHING A FRONT DOWN ACROSS THE PALMER DVD AND SOUTHEASTERN PLAINS ON MON. THE SECOND FEATURE WILL BE THE REMNANTS OF DOLORES...WHICH IS FORECAST TO TRACK EAST ACROSS THE GREAT BASIN ON MON AND COLORADO ON TUE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTN AND EVE ACROSS ALL OF THE FORECAST AREA...WITH LINGERING ISOLATED ACTIVITY INTO THE NIGHT. ACROSS THE MTS AND IMMEDIATELY ADJACENT PLAINS...CONVECTION WILL BE LIKELY THROUGH THE AFTN AND EARLY EVE HOURS. THIS INCREASED ACTIVITY AND CLOUD COVER IS EXPECTED TO KEEP MAX TEMPS BELOW NORMAL...WITH 80S ACROSS THE PLAINS AND 70S FOR THE HIGH VALLEYS SUNDAY THROUGH TUESDAY. THERE IS THE POTENTIAL FOR HEAVIER RAINFALL EACH DAY THROUGH THE LATE AFTN AND EARLY EVE HOURS...SO THERE WILL BE THE HEIGHTENED THREAT OF FLASH FLOODING FOR AREA BURN SCARS. WEDNESDAY THROUGH SATURDAY...A MORE WEST TO SOUTHWEST FLOW ALOFT THEN DEVELOPS ACROSS THE 4 CORNERS STARTING WED AND LASTING INTO THE WEEKEND...AS UPPER HIGH PRESSURE REACHES BACK ACROSS NM AND AZ...AND ANOTHER UPPER LOW PRES TROUGH STARTS TO DIG DOWN OVER THE PAC NW. WED LOOKS TO BE A TRANSITIONAL DAY FOR THE WEATHER PATTERN...SO PCPN CHANCES WILL BE ON THE DECREASE WED AS TEMPS START TO GRADUALLY WARM. MODELS INDICATE THE AVAILABLE MOISTURE TAP WILL BE SUPPRESSED TO THE SOUTH OF CO THROUGH THIS PERIOD...WITH JUST ISOLATED DIURNAL MOUNTAIN CONVECTION FORECAST. TEMPS WILL WARM BACK UP TO NEAR SEASONAL NORMS...WITH MAX READINGS IN THE 90S FOR THE PLAINS AND 80S FOR THE HIGH VALLEYS. MOORE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 536 PM MDT SAT JUL 18 2015 ISOLD TO SCT STORMS WILL CONTINUE OVER THE NEXT COUPLE OF HOURS ACROSS SE CO. STORMS PROBABLY WILL NOT IMPACT VFR CONDITIONS AT THE TAF SITES...BUT COULD CONTINUE TO PRODUCE GUSTY OUTFLOW WINDS IN THE 20-30KT RANGE. ANOTHER ROUND OF SHOWERS AND STORMS WILL BE POSSIBLE LATER TONIGHT...AFTER 04-05Z...BUT COVERAGE WILL BE LIMITED. WIDESPREAD SHOWERS AND STORMS ARE EXPECTED TOMORROW AFTERNOON AND EVENING IN THE WAKE OF A COLD FRONT...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH. THERE WILL ALSO BE THE RISK OF SVR WEATHER...ESPECIALLY OVER THE ERN COUNTIES. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...ROSE SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1104 AM MDT SAT JUL 18 2015 COZ058>089-093>099-191715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1104 AM MDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE TODAY ACROSS EL PASO COUNTY...AND THE EASTERN PLAINS GENERALLY EAST OF A LINE FROM LA JUNTA TO KIM. WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH ANY STORM. ALL STORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ABUNDANT MOISTURE WILL LEAD TO NUMEROUS THUNDERSTORMS OVER THE MOUNTAINS AND HIGH VALLEYS SUNDAY AFTERNOON...SPREADING OVER THE INTERSTATE 25 CORRIDOR AND EASTERN PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS. HEAVY RAIN AND THE POTENTIAL FOR FLOODING PROBLEMS MAY OCCUR. SOME ISOLATED THUNDERSTORMS MAY CONTINUE THROUGH THE NIGHT OVER THE FAR SOUTHEAST PLAINS. MONDAY AND TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FORECAST AREA...WITH LOCALLY HEAVY RAIN BEING POSSIBLE. ON WEDNESDAY THUNDERSTORMS SHOULD BE MORE ISOLATED. THURSDAY AND FRIDAY...DRIER WEATHER IS EXPECTED WITH JUST SOME SPOTTY THUNDERSTORMS BEING POSSIBLE OVER THE HIGHER TERRAIN. THE MAIN THUNDERSTORMS THREATS WILL BE LIGHTNING AND WINDS GUSTS OF 40 TO 50 MPH...BUT SOME OF THE STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL AND HEAVY RAIN. SUNDAY THROUGH WEDNESDAY A FEW STORMS ACROSS THE SOUTHEAST PLAINS COULD BECOME SEVERE...PRODUCING 1 INCH DIAMETER HAIL AND WIND GUSTS AROUND 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...ESPECIALLY EAST OF A LINE FROM COLORADO SPRING TO LA JUNTA TO KIM. HODANISH
The Pueblo radar (KPUX), 146 km away, was scanning. The volume nearest the first event began at 00:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579803.